3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Seroquel

Reply
 
Thread Tools
Old 03-08-2011, 07:40 PM   #1
J.la
 
j0lamo01's Avatar
 
Join Date: Jan 2011
Posts: 283

Height: 5'0''

Default Seroquel

I am on this medication Seroquel and it makes me gain weight. It makes me crave sugar and messes up my metabolism. I have to eat healthy and exercise just to MAINTAIN my current weight.(but I am overweight) I have been maintaining for over 4 months and it is work.My trainer says I need to work double as hard as everyone else to lose weight. I am upset about it but I am trying to lose weight. Is anyone else on this medication? Are there any tips you can suggest>
__________________
Big and Beautiful
j0lamo01 is offline   Reply With Quote
Old 03-08-2011, 08:30 PM   #2
We'll go with that!
 
LightRaven's Avatar
 
Join Date: Jan 2011
Location: Philadelphia
Posts: 215

S/C/G: 262/230/175

Height: 5'7"

Default

I was on Seroquel years ago. And it is what caused me to gain most of my weight.

I'm assuming you take it at night? Are you going to sleep right away after taking it? I would stay up, end up being loopy as anything and binging on whatever I could get my hands on. It was like the prescription version of weed. And while I am thankful it helped me with my depression, the side effect of weight gain is nasty. But, I wasn't helping that either.. because I wouldn't go to sleep right away and would end up with the munchies at 2am.

So... are you taking it at night and going to sleep right away?

LR
__________________



LightRaven is offline   Reply With Quote
Old 03-09-2011, 12:08 AM   #3
J.la
 
j0lamo01's Avatar
 
Join Date: Jan 2011
Posts: 283

Height: 5'0''

Default

Yes I go to sleep right after I take it
__________________
Big and Beautiful
j0lamo01 is offline   Reply With Quote
Old 03-31-2011, 04:07 PM   #4
Junior Member
 
Join Date: Mar 2011
Location: Canada
Posts: 10

S/C/G: 230/225/150

Height: 5'7"

Default

I was on seroquel at one point too (I'm bipolar). It made me gain weight as well. The thing is, there aren't many psychiatric medications that don't have weight gain as one of the potential side effects. I've been on zyprexa, celexa, lithium, wellbutrin, risperidone, ativan...the list goes on and have gained weight with most of them (celexa and zyprexa being the worst for me). Your trainer is right, you're going to have to work harder than other people to get the weight off but just think about how great it will feel to know that you've done it. And the main thing you need to be concerned about with regards to your medication is whether or not it is working for your mental health concerns. For me, I believe that if it is its worth being on because I'd rather be fat and sane than thin and crazy. Good luck with your weight loss! I wish you all the best.
cori is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Seroquel and Weight Loss TheActress Depression and Weight Issues 16 06-24-2012 12:25 AM
Seroquel DaisyNicole Depression and Weight Issues 31 12-14-2010 09:15 PM


All times are GMT -4. The time now is 10:14 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2